MAUDE Adverse Event Report: BIOTRONIK AG PASSEO-18 2/150/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG PASSEO-18 2/150/150; PERIPHERAL DILATATION CATHETER
Model Number 366129
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-18 peripheral balloon catheter was selected for treatment of a mildly calcified lesion (50% stenosis degree) in a moderately tortuous part of the distal anterior tibial artery.The system was purged and introduced via a 6 f terumo introducer to perform angioplasty of the anterior tibial artery.Upon injection of contrast, it was noted that the balloon could not be inflated.The balloon was subsequently withdrawn, and when tested outside the patient, contrast leakage was observed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the provided video was reviewed.In the provided video, the complaint device is visible after withdrawal from the patient.The balloon is inflated and two separate fine jets of water are visible exiting from the balloon.The technical investigation confirmed that the balloon has been inflated.And was returned in a partially deflated state.Upon inflation a fine jet of water was seen emerging from the distal end of the balloon.Microscopic inspection revealed a pinhole in the balloon surface at the distal end of the distal x-ray marker.A long scratch was observed nearby the pinhole axially prolonged into proximal direction which has likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each device is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The most probable root cause for the reported event is related to the patient's anatomy.

Brand Name
PASSEO-18 2/150/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key23541267
Report Number8043892-2025-10312
Device Sequence Number18503877
Product Code LIT
UDI-Device Identifier07640130414716
UDI-Public(01)07640130414716(17)280405(10)03250520
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K151744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number366129
Device Lot Number03250520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown